Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 35, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 10, 2000, 2:49 AM CST for Barbour County, Lee County, Russell County, Alabama. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2000, 2:49 AM CST (08:49 UTC)
- Expired
- Jan 10, 2000, 3:50 AM CST
- In force
- 61 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Barbour County, AL, Lee County, AL, Russell County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 1:00 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBHM 100850 SVRBHM ALC005-081-113-100950- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 249 AM CST MON JAN 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED...A * SEVERE THUNDERSTORM WARNING FOR... BARBOUR COUNTY...IN SOUTHEASTERN ALABAMA... LEE COUNTY...IN EAST CENTRAL ALABAMA... RUSSELL COUNTY...IN EAST CENTRAL ALABAMA... * UNTIL 350 AM CST. * AT 247 AM CST... WEATHER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS...FROM NEAR OPELIKA...TO JUST EAST OF TUSKEGEE...TO NEAR BRUNDIDGE. THIS LINE OF STORMS WAS MOVING EAST AROUND 40 MPH...AND WILL MOVE ACROSS MOST OF LEE...RUSSELL...AND BARBOUR COUNTIES THROUGH 350 AM. GO INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS! A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN...AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE...OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 2:30 PM CST, 12 hours 19 minutes earlier.
Area forecast discussion, Jan 9, 2:30 PM CST, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 230 PM CST SUN JAN 9 2000 STORMS FIRING IN MOIST INSTABILITY AXIS OVER SOUTH ALABAMA. LI'S NOW AROUND -4 WITH DEWPOINT AT MGM AT 73F! THE THREAT OF ISOLATED SEVERE WEATHER WILL CONTINUE IN THIS AREA INTO THE EVENING HOURS AND THEN DECREASE SOMEWHAT WITH LOSS OF DAYTIME HEATING. MAIN EVENT IS SHOWN BY ALL THE MODELS ROUGHLY IN THE 05Z-10Z TIMEFRAME. SATELLITE SHOWS A STRONG SHORTWAVE QUICKLY MOVING ACROSS TX AND OK NOW. THIS TROUGH WILL LIKELY PUSH A SQUALL LINE TO NEAR THE MS/AL BORDER AROUND 05Z AND THEN EAST ACROSS THE STATE REACHING GA BORDER AROUND 10Z. WITH STRONG LOW LEVEL WINDS THE INSTABILITIY WILL INCREASE OVER N AL ZONES THIS EVENING. EXPECT MOST OF SEVERE WEATHER WILL BE FROM DAMAGING WINDS NEAR SQUALL LINE. BUT WITH GOOD LOW LEVEL VEERING OF WINDS AND HIGH HELICITY VALUES...CANNOT RULE OUT ISOLATED SUPERCELLS AHEAD OF LINE. WILL HEADLINE ZONES WITH SEVERE WORDING TONIGHT. 67 HSV 45/58/34/61 +-00 BHM 47/60/35/62 +-00 MGM 52/64/36/65 +100= .BHM...NONE.
In the hours before
Special weather statement, Jan 10, 12:53 AM CST, 1 hour 56 minutes before
ALZ003>005-100710- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1253 AM CST MON JAN 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA ...FRANKLIN... LAWRENCE... LIMESTONE
Special weather statement, Jan 10, 1:24 AM CST, 1 hour 25 minutes before
ALZ006-007-011>017-022-100745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 124 AM CST MON JAN 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMAl ...MADISON... MORGAN... MARION... LAMAR... FAYETTE... WINSTON ...WALKER... CULLMAN... BLOUNT... PICKENS
Special weather statement, Jan 10, 1:32 AM CST, 1 hour 17 minutes before
ALZ008>010-100750- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 132 AM CST MON JAN 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA ...MARSHALL... JACKSON... DEKALB
Special weather statement, Jan 10, 2:05 AM CST, 44 minutes before
ALZ023-024-030>032-100825- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 205 AM CST MON JAN 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA 2 ...TUSCALOOSA... JEFFERSON... SUMTER... GREENE... HALE
Special weather statement, Jan 10, 2:24 AM CST, 25 minutes before
ALZ018>021-025>029-033>037-040>044-100845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 224 AM CST MON JAN 10 2000 THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN ALABAMA ...ETOWAH... CALHOUN... CHEROKEE... CLEBURNE... SHELBY... ST. CLAIR ...TALLADEGA... CLAY... RANDOLPH... PERRY... BIBB... CHILTON ...COOSA... TALLAPOOSA... DALLAS... AUTAUGA... LOWNDES... ELMORE ...MONTGOMERY
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:35 PM CST | Severe Thunderstorm Warning | BMX | Perry | 40 min |
| Jan 9, 10:11 PM CST | Severe Thunderstorm Warning | BMX | Perry | 34 min |
| Jan 9, 10:13 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 47 min |
| Jan 9, 10:23 PM CST | Severe Thunderstorm Warning | BMX | Chilton | 47 min |
| Jan 9, 11:03 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 47 min |
| Jan 9, 11:10 PM CST | Severe Thunderstorm Warning | BMX | Talladega | 50 min |
| Jan 9, 11:19 PM CST | Severe Thunderstorm Warning | BMX | Clay | 46 min |
| Jan 9, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 46 min |
| Jan 9, 11:46 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 49 min |
| Jan 9, 11:50 PM CST | Tornado Warning | BMX | Clay, Randolph | 50 min |
| Jan 10, 2:16 AM CST | Severe Thunderstorm Warning | BMX | Pike | 49 min |
| Jan 10, 2:23 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 62 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.